Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 37, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 5, 2022, 2:41 PM EDT for Franklin County, Hampshire County, Worcester County, Massachusetts. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2022, 2:41 PM EDT (18:41 UTC)
- Expired
- Aug 5, 2022, 3:02 PM EDT
- In force
- 21 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 107 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
386 WUUS51 KBOX 051841 SVRBOX MAC011-015-027-051945- /O.NEW.KBOX.SV.W.0037.220805T1841Z-220805T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Boston/Norton MA 241 PM EDT Fri Aug 5 2022 The National Weather Service in Boston/Norton has issued a * Severe Thunderstorm Warning for... West central Worcester County in central Massachusetts... East central Hampshire County in western Massachusetts... Southeastern Franklin County in western Massachusetts... * Until 345 PM EDT. * At 241 PM EDT, a severe thunderstorm was located over Pelham, or near Amherst, moving east at 15 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Ware, Barre, West Brookfield, Hardwick, Shutesbury, Pelham, Petersham, New Braintree and New Salem. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If on or near Quabbin Reservoir, get away from the water and move indoors or inside a vehicle. Remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4236 7244 4244 7243 4247 7209 4227 7213 TIME...MOT...LOC 1841Z 280DEG 12KT 4239 7238 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Chai
1 follow-up statement
089
WWUS51 KBOX 051902
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
302 PM EDT Fri Aug 5 2022
MAC011-015-027-051912-
/O.CAN.KBOX.SV.W.0037.000000T0000Z-220805T1945Z/
Worcester MA-Hampshire MA-Franklin MA-
302 PM EDT Fri Aug 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WORCESTER...EAST
CENTRAL HAMPSHIRE AND SOUTHEASTERN FRANKLIN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 4236 7244 4244 7243 4247 7209 4227 7213
TIME...MOT...LOC 1902Z 280DEG 12KT 4238 7228
$$
ChaiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:11 PM EDT, 30 minutes earlier.
Area forecast discussion, Aug 5, 2:11 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
211 PM EDT Fri Aug 5 2022
.SYNOPSIS...
Heat and humidity will be the main weather story right into
early next week. This hot stretch continues today, with even
higher humidity. The greatest potential for showers and
thunderstorms will be today into Saturday, with localized heavy
rainfall possible at times. It may be Tuesday, or later, before
this heat and oppressive humidity finally breaks in a
significant way.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
205 PM Update...
* Isolated to scattered thunderstorms with locally heavy
developing this afternoon, but many locations will remain dry
Oppressive heat & humidity were in place across the region at
mid-afternoon. Current temps were mainly in the upper 80s to the
lower 90s and with high dewpoints in place current heat Indices
were well up into the 90s to near 100. Temps and heat indices
will likely climb a few more degrees by late afternoon and Heat
Advisories continue for the region.
In addition...isolated thunderstorms were beginning to develop
at mid-afternoon. Capes were on the order of 1500 to 2000 J/KG
and there was a subtle shortwave embedded in the flow. Tough to
pinpoint the areas with the best shot of activity given the
limited upper level forcing. However, an area along a developing
sea breeze front across eastern MA/RI might be one area to
watch. Also some terrain/mesoscale interactions will be another
area to watch. Overall severe weather threat should be quite
limited given very weak wind fields, but locally heavy rainfall
is certainly possible given Pwats around 2 inches and slow
movement of any storms. This activity will be hit or miss and
many locations will remain dry.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
With the weak wind fields in place, expecting thunderstorms to
diminish quickly after sunset. The same cannot be said for the
possibility of showers tonight. Showers and thunderstorms
redevelop for Saturday. Have little confidence in trying to time
out the risk for specific locations given the rather soupy
environment. Have greater concern for downpours than severe
weather yet again Saturday.
Above normal temperatures and near oppressive humidity
continues. Will likely need to extend Heat Advisories for some
areas Saturday. These areas could change daily, so will take
any extensions on a daily basis.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Highlights
* Oppressive heat and humidity continues through Monday.
Additional heat headlines likely for Sunday, and possibly
Monday.
* Slow-moving frontal boundary early next week may support a
period of unsettled weather
* Temperatures moderate closer to normal mid-week.
Sunday and Monday
Little change in the weather pattern for Sunday and Monday as
deep southwest flow continues to pump warm moist air into
southern New England. Dewpoints remain in the low 70s while
afternoon temperature stop out in the low to mid 90s. This will
translate to heat indices in the mid to upper 90s for both
Sunday and Monday. Thus, additional heat headlines are likely
for some areas on these days. Most areas are expected to stay
dry during this time frame, but with the unstable atmosphere, we
can't rule out a brief spot shower or thunderstorm during the
afternoon.
Next Week
Quite a bit of uncertainty beyond Monday as global models are
struggling to come to a consensus on how to resolve a slow
moving cold frontal boundary early next week. GFS supports an
earlier arrival Monday night, while the EURO supports a later
arrival on Tuesday. Have leaned on NBM on guidance due to the
uncertainty. The expectation is that this frontal boundary will
support periods of wet/unsettled weather in the Tuesday to
Thursday time frame. Additionally as an upper-level trough
associated with this boundary digs into the Northeast, we should
see temperatures return to something closer to normal. While
the models are in quite a disagreement early in the week, there
is better agreement later in the weak for coastal low developing
off the east coast. Perhaps this will introduce an opportunity
for so much needed rainfall! Check back for more details in the
coming days.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
18z TAF Update...
This afternoon into tonight...Moderate Confidence.
VFR conditions persist outside the isolated to scattered
thunderstorms that will develop into early this evening. This
activity should diminish with the loss of daytime heating.
Otherwise...the main concern will be for areas of fog
developing later tonight which may be locally dense in the
typically prone spots. The threat for widespread low clouds
though will probably be confined to areas near the south coast
with the best shot at Nantucket. Winds becoming Light/Calm
tonight except more from the SW at 5-10 knots across the Cape
and Islands.
Saturday...High Confidence.
Mainly VFR once the areas of fog burnoff shortly after sunrise.
However, isolated to widely scattered showers/t-storms will be
possible in the afternoon with the greatest risk in northern MA
and interior southern New England. S-SW winds 10 to 15 knots,
but there may be a couple hour window for sea breezes across the
eastern and especially northeast MA coast. Any sea breezes
should be overcome as the day wears along.
Saturday night...High Confidence.
Mainly VFR and think the main threat for low clouds/fog will be
confined to areas near the south coast, Cape and Islands. Winds
will be from the WSW 5-10 knots.
KBOS...Moderate Confidence in TAF.
KBDL...Moderate Confidence in TAF.
Outlook /Saturday Night through Tuesday/...
Saturday Night through Sunday Night: Mainly VFR, with local
MVFR possible. Breezy. Slight chance SHRA.
Monday: Mainly VFR, with areas MVFR possible. Breezy. Chance
SHRA.
Monday Night: Mainly MVFR, with areas VFR possible. Breezy.
Chance SHRA, isolated TSRA.
Tuesday: Mainly MVFR, with local VFR possible. Breezy. Chance
SHRA, isolated TSRA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
High confidence.
Areas of fog should dissipate this morning. Winds and seas to
remain relatively tranquil through Saturday.
Outlook /Saturday Night through Tuesday/...
Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Slight chance of rain showers.
Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Slight chance of rain showers.
Sunday Night: Low risk for Small Craft Advisory winds with
gusts up to 20 kt. Seas up to 5 ft. Slight chance of rain
showers.
Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Slight chance of rain showers.
Monday Night: Winds less than 25 kt. Seas up to 5 ft. Chance of
rain showers, isolated thunderstorms.
Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain showers, isolated thunderstorms.
&&
.CLIMATE...
August 5th daily record maximum high temperatures...
BOS - 100F [1955]
ORH - 96F [1944]
PVD - 100F [1944]
BDL - 101F [1955]
August 5th daily record maximum low temperatures...
BOS - 76F [1938]
ORH - 73F [1938]
PVD - 77F [1938]
BDL - 76F [1938]
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ002>004.
MA...Heat Advisory until 8 PM EDT this evening for MAZ002>023-026.
Air Quality Alert until 11 PM EDT this evening for MAZ007-015-
016.
RI...Heat Advisory until 8 PM EDT this evening for RIZ001>007.
MARINE...None.
&&
SYNOPSIS...Belk/RM
NEAR TERM...Frank
SHORT TERM...Belk
LONG TERM...RM
AVIATION...Frank/RM
MARINE...Belk/RM
CLIMATE...StaffHazardous weather outlook, Aug 5, 4:08 AM EDT, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 408 AM EDT Fri Aug 5 2022 CTZ002>004-MAZ002>006-008>014-017>023-026-RIZ001>007-060815- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- 408 AM EDT Fri Aug 5 2022 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ007-015-016-060815- Eastern Essex MA-Suffolk MA-Eastern Norfolk MA- 408 AM EDT Fri Aug 5 2022 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern Massachusetts and northeastern Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Air Quality Alert. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ024-RIZ008-060815- Nantucket MA-Block Island RI- 408 AM EDT Fri Aug 5 2022 This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-060815- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 408 AM EDT Fri Aug 5 2022 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Aug 5, 2:19 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
219 PM EDT Fri Aug 5 2022
MAZ005-026-051915-
Northwest Middlesex County MA-Central Middlesex County MA-
219 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of north central
Middlesex County through 315 PM EDT...
At 217 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nashua, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor damage such as downed
branches. Brief heavy downpours could lead to localized
minor street flooding.
Locations impacted include...
Lowell, Chelmsford, Dracut, Tewksbury, Pepperell, Tyngsborough and
Dunstable.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
&&
LAT...LON 4269 7124 4261 7127 4269 7159 4271 7158
4270 7129 4274 7126
TIME...MOT...LOC 1817Z 280DEG 12KT 4273 7153
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ChaiSpecial weather statement, Aug 5, 2:28 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
228 PM EDT Fri Aug 5 2022
MAZ003-004-010-011-051930-
Eastern Hampden MA-Northern Worcester MA-Eastern Franklin MA-
Eastern Hampshire MA-
228 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of west central
Worcester, southeastern Hampshire, southeastern Franklin and east
central Hampden Counties through 330 PM EDT...
At 227 PM EDT, Doppler radar was tracking a strong thunderstorm over
Amherst, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor damage such as downed
branches. Brief heavy downpours could lead to localized
minor street flooding.
Locations impacted include...
Amherst, South Hadley, Belchertown, Palmer, Ware, Granby, Hadley,
Hardwick, Pelham, Petersham and New Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
&&
LAT...LON 4231 7259 4240 7256 4241 7224 4222 7228
TIME...MOT...LOC 1827Z 280DEG 12KT 4235 7253
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ChaiSpecial weather statement, Aug 5, 2:35 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
235 PM EDT Fri Aug 5 2022
MAZ005-014-015-051930-
Suffolk MA-Central Middlesex County MA-Southeast Middlesex MA-
235 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of western Suffolk and
east central Middlesex Counties through 330 PM EDT...
At 235 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lincoln, or near Waltham, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor damage such as downed
branches. Brief heavy downpours could lead to localized
minor street flooding.
Locations impacted include...
Boston, Cambridge, Newton, Somerville, Waltham, Malden, Brookline,
Medford, Revere, Arlington, Everett, Chelsea, Watertown, Lexington,
Belmont, Concord, Wayland, Weston and Lincoln.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
&&
LAT...LON 4243 7101 4237 7104 4238 7105 4237 7105
4235 7103 4232 7105 4232 7104 4231 7104
4230 7105 4230 7104 4228 7105 4237 7137
4244 7135
TIME...MOT...LOC 1835Z 280DEG 12KT 4240 7131
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ChaiThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:19 PM EDT | Special Weather Statement | BOX | Middlesex | 56 min |
| Aug 5, 2:28 PM EDT | Special Weather Statement | BOX | Hampshire | 62 min |
| Aug 5, 2:35 PM EDT | Special Weather Statement | BOX | Suffolk | 55 min |
| Aug 5, 2:48 PM EDT | Special Weather Statement | BOX | Middlesex | 57 min |
| Aug 5, 3:07 PM EDT | Special Weather Statement | BOX | Middlesex | 53 min |
| Aug 5, 3:24 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 31 min |
| Aug 5, 3:34 PM EDT | Special Weather Statement | BOX | Worcester | 56 min |
| Aug 5, 3:47 PM EDT | Special Weather Statement | BOX | Middlesex | 58 min |
| Aug 5, 3:54 PM EDT | Special Weather Statement | BOX | Essex | 66 min |
| Aug 5, 3:58 PM EDT | Special Weather Statement | BOX | Worcester | 62 min |
| Aug 5, 4:10 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk | 36 min |
| Aug 5, 4:13 PM EDT | Special Marine Warning | BOX | 92 min | |
| Aug 5, 4:41 PM EDT | Special Weather Statement | BOX | Norfolk | 64 min |
| Aug 5, 4:42 PM EDT | Special Weather Statement | BOX | Suffolk | 63 min |
| Aug 5, 4:52 PM EDT | Special Marine Warning | BOX | 53 min | |
| Aug 5, 5:05 PM EDT | Special Weather Statement | BOX | Norfolk | 55 min |
| Aug 5, 5:15 PM EDT | Special Weather Statement | BOX | Bristol | 45 min |
| Aug 5, 5:42 PM EDT | Special Weather Statement | BOX | Plymouth | 63 min |
| Aug 5, 6:10 PM EDT | Special Weather Statement | BOX | Bristol | 65 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.